MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 8"(20CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 8"(20CM) 2-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8533H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained via: was the needle removed from the patient during the same procedure? yes.What tissue/location was suturing when pull off occurred? not sure, i could not get a hold of the physician, but the issue happened during a hernia repair.Were there any unexpected outcomes or complications as a result of this suture needle pull off event? no.Procedure date? (b)(6) 2021.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Note: events reported via 2210968-2021-05698 and 2210968-2021-05699.
 
Event or Problem Description
It was reported that a patient underwent a hernia repair on (b)(6) 2021 and suture was used.During the procedure, the needle got detached from the suture.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Date sent to the fda: 8/19/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.

Brand Name
PROLENE SUTURE 8"(20CM) 2-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12032430
Report Number2210968-2021-05697
Device Sequence Number13783453
Product Code GAW
UDI-Device Identifier10705031016743
UDI-Public10705031016743
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number8533H
Device Catalogue Number8533H
Device Lot NumberQKBEQA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date08/19/2021
Patient Sequence Number1